Alert archive / Ohio / Small Craft Advisories in 2022
Small Craft Advisory 39, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 17, 2022, 4:01 PM EDT. It took effect at Jul 18, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2022, 4:01 PM EDT (20:01 UTC)
- In effect from
- Jul 18, 2022, 8:00 AM EDT
- Expired
- Jul 18, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
018 WHUS71 KCLE 172001 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 401 PM EDT Sun Jul 17 2022 LEZ145-146-180415- /O.NEW.KCLE.SC.Y.0039.220718T1200Z-220718T2000Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- 401 PM EDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT MONDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion to Willowick OH. * WHEN...From 8 AM to 4 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-180415- /O.NEW.KCLE.SC.Y.0039.220718T1200Z-220719T0000Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 401 PM EDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...From 8 AM to 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
5 follow-up statements
857 WHUS71 KCLE 180133 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 933 PM EDT Sun Jul 17 2022 LEZ145-146-180945- /O.CON.KCLE.SC.Y.0039.220718T1200Z-220718T2000Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- 933 PM EDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT MONDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion to Willowick OH. * WHEN...From 8 AM to 4 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-180945- /O.CON.KCLE.SC.Y.0039.220718T1200Z-220719T0000Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 933 PM EDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...From 8 AM to 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
047 WHUS71 KCLE 180734 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 334 AM EDT Mon Jul 18 2022 LEZ145-146-181545- /O.CON.KCLE.SC.Y.0039.220718T1200Z-220718T2000Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- 334 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots and waves 2 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion to Willowick OH. * WHEN...From 8 AM this morning to 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-181545- /O.CON.KCLE.SC.Y.0039.220718T1200Z-220719T0000Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 334 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
494 WHUS71 KCLE 181338 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 938 AM EDT Mon Jul 18 2022 LEZ145-146-181445- /O.CAN.KCLE.SC.Y.0039.000000T0000Z-220718T2000Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- 938 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have become more westerly and diminished slightly across the central basin of Lake Erie. This allowed the waves to subside as well and therefore the small craft advisory has been cancelled in the central basin. $$ LEZ147>149-182145- /O.CON.KCLE.SC.Y.0039.000000T0000Z-220719T0000Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 938 AM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
644 WHUS71 KCLE 181934 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 334 PM EDT Mon Jul 18 2022 LEZ147>149-190000- /O.CON.KCLE.SC.Y.0039.000000T0000Z-220719T0000Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 334 PM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
468 WHUS71 KCLE 182355 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 755 PM EDT Mon Jul 18 2022 LEZ147>149-190100- /O.EXP.KCLE.SC.Y.0039.000000T0000Z-220719T0000Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 755 PM EDT Mon Jul 18 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Wave heights are decreasing through the evening and tonight. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 17, 2:13 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 17, 2:13 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 213 PM EDT Sun Jul 17 2022 .SYNOPSIS... Low pressure will move northeast towards the area today, moving a weak warm front north across the area. This boundary is expected to stall near the southern shore of Lake Erie before a cold front moves east across the area late Sunday into Monday. A brief period of high pressure will move east over the area Tuesday before another cold front impacts the area on Wednesday into Thursday. High pressure will build over the area near the end of the week. && .NEAR TERM /THROUGH MONDAY/... Early Afternoon Update: Once again, tweaks to base forecast elements to reflect current trends but no major change. The only notable change was to lower high temperatures a bit based on current temperatures and widespread clouds/precip. A vort max is currently located over north-central OH, with one batch of rain and a bit of thunder spreading east along with it. After a brief relative lull, more activity is spreading out of the Ohio Valley ahead of stronger synoptic lift approaching from the west. Also have a few slow-moving downpours developing along the warm front in northwest OH. Generally, am expecting activity to spread east/northeast into and through our area this afternoon and evening as stronger synoptic lift moves in. A theme in this space the last couple of days has been overall model disagreement and uncertainty regarding the exact evolution/QPF and subsequent impact on any flooding/severe potential. Low-level jet ramps up this afternoon and evening, but instability will be very limited. Can't rule out a stray stronger storm in our southeasternmost counties later this afternoon or early evening, but latest SPC outlook has trimmed back the risk and just clips our CWA with a Marginal (risk level 1/5) which seems reasonable, with signs pointing to minimal severe risk in our CWA. In terms of the heavy rain risk, as described below the environment remains supportive of heavy rates. One area of concern is near the warm front in Northwest OH, especially if it stalls this afternoon and evening. Other area of concern is across our southern and southeastern counties later this afternoon into tonight, with potential for convective activity to spread in this afternoon with synoptic support continuing rain into tonight. However, with ongoing clouds/rain limiting instability and a brief lull in synoptic support behind the vort max currently over north-central OH, am not sure how impressive rainfall totals get with the more convective element of the event over the coming hours. This all adds up to an environment supportive of heavy rain rates, but still too little confidence to hoist a Flood Watch anywhere given 1) generally dry antecedent conditions and 2) questions about if truly excessive rainfall amounts can even occur in our CWA. With that said, the risk for locally heavy rain and isolated flooding is non-zero and we'll continue to monitor it, especially if heavier rainfall impacts an urban or otherwise more prone spot. Previous Discussion... A weak low pressure system moving out of the mid-Mississippi Valley will impact the area during the near term forecast. This low is expected to track northeast through the center of the CWA as an upper level shortwave trough begins to amplify across the region. At the surface, a warm front is expected to lift north across the area this morning into early afternoon, which will be the initial round of precipitation expected. This boundary is forecast to stall near the southern shore of Lake Erie, which will act as a path for the low pressure to travel along into Monday. Increased southwesterly flow will allow moisture to surge northeast across the area with decent WAA. The enhanced upper-level support from the strengthening shortwave will aid in lift for a persistent rain to occur throughout the period. By this afternoon, increased diurnal instability and the warm front over the area will act as additional sources of lift, allowing embedded thunderstorms to develop within the rain. Convection is not expected to be widespread, with the best chance hovering over the southeastern counties where SPC has issued a Day 1 Marginal Risk. In this area, MUCAPE is expected to approach 2000 J/kg which will aid in storm develop, although shear is limited. Primary threat will be gusty winds in excess of 30 knots. Near 22Z, or around sunset, the instability will quickly diminish, limiting the extent of thunderstorms for overnight tonight. Rain will persist into Monday as a cold front moves east across the area, gradually tapering from west to east near the end of the period. The biggest concern with this system is the rainfall across the area. PWAT values in excess of 2 inches will move over the area on Sunday, around the same time that model soundings suggest very efficient rainfall with a skinny CAPE profile and deep warm cloud layers. This setup suggests that any convection that develops will have high rainfall rates, possibly leading to local flooding concerns. Enhancing this concern is the stalled boundary along the southern shore of Lake Erie. With southwest flow parallel to the boundary, numerous rounds of showers/thunderstorms may redevelop over the same area. Although the area is in much need for widespread rainfall, the ground being so dry may have negative impacts in the heaviest of rain as it will not be able to absorb the initial precipitation as efficiently. This would lead to increase local runoff, which may be problematic for areas outside of the typical urban areas that have increased flooding concerns with efficient rainfall. With this in mind, WPC has issued a Day 1 Slight Risk for Excessive Rainfall for the area. Storm total rainfall for this event is currently forecast to be between 1.5 to 2 inches for much of the area. Although the area will be under the influence of WAA, rain cooled air will keep the high temperature in the mid to upper 70s today. Similar highs for Monday with the exception of NW OH, which will be able to heat more behind the departing cold front. Overnight lows will be in the mid to upper 60s. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... The shortwave trough will move east of the region by Monday evening. We will have weak ridging or upper level heights rising on Tuesday. Temperatures will climb back into the upper 80s to lower 90s Tuesday afternoon and partly cloudy skies. A rather strong and compact upper level trough will be tracking across the Upper Midwest into the Upper Great Lakes region Wednesday and Wednesday night. The better thermodynamics with this system will likely stay just north of our area but we we may get clipped by some organized convection along and ahead of an approaching cold front. Surface dewpoints will climb into the upper 60s and lower 70s ahead of this system. Mid level lapse rates will be around 7 C/KM with potentially moderate to high MUCAPE along with moderate deep layer shear across the area. The only inhibiting factor may be a moderate to strong CAP or warm air aloft sneaking in from the southwest which could limit some convection. We will continue to mention a chance for scattered showers and thunderstorms with the potential for some stronger convection possible. && .LONG TERM /THURSDAY THROUGH SATURDAY/... It appears will we stay in a northwest flow through the end of the week with a broad and weak trough pattern over the Great Lakes region. Thursday looks mainly a dry day. A weak shortwave trough moving through the northwest flow may result in scattered rain chances Friday night and Saturday. Another mid level disturbance may ride through the northwest flow and bring some rain chances late Saturday night into Sunday. Overall temperatures will be near seasonable average for the end of the week but warming up to slightly above average over the weekend. && .AVIATION /18Z Sunday THROUGH Friday/... Outside of any heavier showers or storms (where drops to MVFR/IFR have been occurring), generally VFR conditions are occurring right now, though that won't last for long. With high humidity and more rain spreading in from the west/southwest through tonight, expect cigs and to some extent visibility to gradually drop to MVFR and eventually IFR across the board into tonight, with gradual improvement Monday morning as a cold front moves through. Lowest ceilings and visibility likely from MFD to CAK and YNG tonight where a prolonged period of IFR is likely, though all others are still expected to drop below VFR and may at least briefly see IFR. Outside of a gradual drop in ceilings and visibility later today into tonight, any heavier showers or storms can briefly drop visibility to IFR. Not much thunder out there and confined any thunder in the TAFs to a window early this evening at MFD, CAK, and YNG, though even there it may just be showers/downpours and more of a vis/ceiling issue than thunder. Rain gradually becomes more hit or miss into Monday, though scattered showers/perhaps some thunder by afternoon will persist ahead of an advancing cold front. Didn't delve into this much in the TAFs yet given it's near the end of the period with plenty going on before then, but subsequent updates will hone in any thunder potential Monday afternoon as needed. Generally light southerly winds at 5-10 knots will become more westerly Monday morning. Winds may be stronger near KERI for a period on Monday with gusts to 25 knots possible. Outlook...Non-VFR possible with periods of showers and thunderstorms through Monday and again Wednesday afternoon and evening. && .MARINE... A weak low pressure system will move towards the western basin of Lake Erie today and track west across the lake tonight into Monday. Winds will be somewhat variable initially and then becoming easterly to southerly 5 to 15 knots. Southwest to westerly flow develops in the wake of the low passage 5 to 15 knots on Monday. High pressure builds in from the south with southwesterly winds 5 to 15 knots on Tuesday. A strong low pressure system will pass north of the lake by the middle of the week with south to southwest winds of near 20 knots developing Wednesday through Thursday. We do not expect any headlines on the lake this weekend through at least Tuesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell/Sullivan SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Sullivan MARINE...Griffin
Hazardous weather outlook, Jul 17, 3:43 PM EDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 343 PM EDT Sun Jul 17 2022 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-181945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 343 PM EDT Sun Jul 17 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Locally heavy downpours remain possible tonight, especially farther south towards central Ohio. Isolated flooding is possible if an especially heavy downpour impacts an urban or more prone area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-181945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 343 PM EDT Sun Jul 17 2022 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:12 AM EDT | Areal Flood Advisory | CLE | Erie, Huron | 3 hr |
| Jul 17, 4:02 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 28 hr |
Nearby
Small Craft Advisories in Ohio, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.